Jump to content
puppiesandyoga

puppiesandyoga: boyfriend withdrawal SSRI won't communicate

Recommended Posts

puppiesandyoga

Hi everyone, 

 

I am being honest and letting you know that I am not not currently on medications, but I am desperately seeking advice from this community for my situation. My boyfriend (39 years old) was on SSRI's for a year and recently decided to taper his dose and go without medication because he felt like he no longer needed them. He did this without consulting with his doctor, which worried me. He cut his dose in half for a couple of weeks and then went CT. During withdrawal, he had brain zaps, couldn't leave the house, no sex drive, and almost had to go to the hospital. 

 

It has been a month since he decided to do this. I have tried to be supportive in every way possible, but things got bad recently. He asked me to give him space for a week, which I wasn't sure what it meant - does this mean to not talk to him, not see him, etc.? Anyways, I have been texting him daily to check in, but he does not respond to my texts. We went from being happy and in love to not even speaking to each other. Is this normal? Finally, I got a response from him and it poured out a lot of anger towards me. He is realizing that the meds suppressed a lot of things that were bothering him, including me. He said some hurtful things and accused me of manipulating him and taking advantage of him - which I don't believe is true. It seems as though he is only remembering the negative parts about me, and not the small things I would do for him that showed how I love him. I asked him if we could talk and he said he doesn't want to. And again, now I am waiting for days and he won't respond to my texts, which are warm and welcoming. How long should I not interact with him? Does getting off SSRIs show your true emotions and did he really feel this way the entire time we have been together?

 

I'm hoping some of the members who have been through this challenging time can help me to understand how to best handle this situation. I haven't been able to eat or sleep and am developing anxiety of my own :( I don't want to continue to annoy him when he is probably going through so many emotions right now, but I am concerned about his well being. He doesn't have many close friends or family to rely on, and again, is not consulting with his doctor. I would appreciate any advice on this situation. Is he going to be okay? 

Share this post


Link to post
ChessieCat

Hi puppiesandyoga and welcome to SA,

 

Unfortunately your boyfriend has gone off his drug too quickly which has resulted in him experiencing withdrawal symptoms.

 

The only known way to reduce withdrawal symptoms is to reinstate the same drug he was taking.  Generally it is best to reinstate LESS than the last dose.  He is still within the time frame where reinstatement should work.

 

It is best for the primary person to join as a member so that we can ask questions and give suggestions directly.  Please have him join the site and we can suggest a dose which he could reinstate.  It is very important that he does NOT take the same dose that he last took because the brain will have made some adaptation to get less of the drug.

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Why taper by 10% of my dosage?

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Important topics in the Tapering forum and FAQ

 

Edited by ChessieCat

Share this post


Link to post
puppiesandyoga

Unfortunately he is not responding to me and I don’t want to agitate him anymore. Thank you so much for sharing this info. I am pretty distraught myself :( Sorry if this is out of place I just can’t eat or sleep with this situation going on and im looking for advice as to how many days to go without trying to contact him to respect his request for space? Is this normal to isolate and not respond to people? Seems like he no longer loves me and never wants to see me again since I cannot get a response from him. 

Share this post


Link to post
ChessieCat

It may be best at this time to try and put aside the relationship side of things and to try to contact him about the concerns you have for his health Keep it non-emotive and tell him that you have found other people who have experienced the same thing and that taking the drug again and then tapering can help.  Provide him with the information you have found.  If it was me sending a typed message I would type survivingantidepressants.org as the very first thing so that if he doesn't read anything else he will know that this site exists.

 

I would want to get this information to him ASAP.  At least then you will know that you have done what you can.  It will be up to him what he does with the information.

 

This is my personal experience which might help you to understand how taking and not taking the drug can affect someone:

 

October 2015 I reduced my dose from 100mg to 50mg Pristiq.  I experienced extreme cog/brain fog for 3 weeks and everything I did required my undivided attention, even walking.  I began researching antidepressant withdrawal.  That was when I discovered survivingantidepressants.org.  Several days later I was unable to type.  Being a professional typist for 40+ years I knew that something wasn’t right.  It had been suggested by the website moderators that I increase my dose of Pristiq.  When I couldn’t type I took extra Pristiq and after about 4 hours I was able to type again.  Because I had a benchmark I knew that it was because I had reduced my Pristiq too quickly.  

 

Unfortunately your boyfriend and yourself are not the only ones which have experienced issues:

 

marriages-destroyed-by-ssri-snri-topix

Share this post


Link to post
sadandconfused
On 10/19/2018 at 9:26 AM, puppiesandyoga said:

Unfortunately he is not responding to me and I don’t want to agitate him anymore. Thank you so much for sharing this info. I am pretty distraught myself :( Sorry if this is out of place I just can’t eat or sleep with this situation going on and im looking for advice as to how many days to go without trying to contact him to respect his request for space? Is this normal to isolate and not respond to people? Seems like he no longer loves me and never wants to see me again since I cannot get a response from him. 

 

Hi! 

First off I'm really sorry you're having to go through this. Sadly I know first hand what this is like, but I was the one on meds. Your boyfriends behavior towards you is very similar to how I acted towards my bf after quitting Lexapro cold turkey. I did not understand my own thoughts and I preferred much of the time to be alone. There's so much that I could write about this topic but Ill try to keep it short. I'm still not the same person since I quit the meds but I do think that over time we will come back to ourselves and realize that the withdrawal us was not the "real" is.  Messsge me if you wanna talk! 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...